Alert archive / Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 307, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Aug 25, 2007, 6:27 PM EDT for Giles County, Virginia. It was in force for 78 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 25, 2007, 6:27 PM EDT (22:27 UTC)
- Expired
- Aug 25, 2007, 7:45 PM EDT
- In force
- 78 min
- Issued by
- NWS Blacksburg, VA
- Area
- Counties, with a storm outline in the text
County Giles County, VA
The radar
The Roanoke radar (KFCX), 49 km from the middle of the area, began a volume at 22:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 25, 6:30 PM EDT | TSTM WND DMG | Eggleston, VA | TREES DOWN. |
| Aug 25, 6:35 PM EDT | TSTM WND DMG | Pearisburg, VA | TREE DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 12:00Z, 10.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1314 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1155 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRNK 252227
SVRRNK
VAC071-252345-
/O.NEW.KRNK.SV.W.0307.070825T2227Z-070825T2345Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
627 PM EDT SAT AUG 25 2007
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN SOUTHWEST VIRGINIA
* UNTIL 745 PM EDT.
* AT 625 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
CHAPEL...OR ABOUT NEAR NARROWS...AND MOVING EAST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
NARROWS...
PEARISBURG...
AND KIMBALLTON.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
PLEASE SEND YOUR REPORTS OF PENNY OR LARGER SIZED HAIL...AS WELL AS
WIND DAMAGE...INCLUDING TREES OR LARGE LIMBS DOWNED BY CALLING THE
NATIONAL WEATHER SERVICE TOLL FREE AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3731 8043 3718 8078 3719 8079 3715 8086
3717 8088 3719 8086 3719 8090 3728 8100
3739 8072 3739 8070 3747 8051
TIME...MOT...LOC 2227Z 250DEG 8KT 3732 8088
$$
AMS3 follow-up statements
000
WWUS51 KRNK 252301
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
700 PM EDT SAT AUG 25 2007
VAC071-252345-
/O.CON.KRNK.SV.W.0307.000000T0000Z-070825T2345Z/
GILES VA-
700 PM EDT SAT AUG 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GILES COUNTY...
AT 655 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM INTERIOR TO
NARROWS...MOVING EAST AT 25 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO POPLAR
HILL...BANE...PEARISBURG...KIRE...EGGLESTON...PEMBROKE AND CASCADES.
HAIL...INTENSE RAIN AND STRONG DAMAGING WINDS ARE LIKELY WITH THIS
STORM. TAKE COVER IN A SUBSTANTIAL SHELTER UNTIL THE STORM PASSES.
LAT...LON 3731 8043 3718 8078 3719 8079 3715 8086
3717 8088 3719 8086 3719 8090 3728 8100
3739 8072 3739 8070 3747 8051
TIME...MOT...LOC 2300Z 256DEG 24KT 3741 8059 3732 8078
$$
AMS000
WWUS51 KRNK 252321
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
721 PM EDT SAT AUG 25 2007
VAC071-252345-
/O.CON.KRNK.SV.W.0307.000000T0000Z-070825T2345Z/
GILES VA-
721 PM EDT SAT AUG 25 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM EDT
FOR GILES COUNTY...
AT 716 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR WHITE GATE...OR ABOUT 6 MILES WEST OF POPLAR HILL...
MOVING NORTHEAST AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THESSALIA...NARROWS...CASCADES...PEMBROKE...PEARISBURG...MOUNTAIN
LAKE...KIRE...KIMBALLTON...INTERIOR...EGGLESTON AND BANE.
IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER.
REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE DAMAGING HAIL...
DAMAGING WINDS IN EXCESS OF 55 MPH...DEADLY LIGHTNING...AND VERY
HEAVY RAIN.
LAT...LON 3731 8043 3718 8078 3719 8079 3715 8086
3717 8088 3719 8086 3719 8090 3728 8100
3739 8072 3739 8070 3747 8051
TIME...MOT...LOC 2321Z 237DEG 13KT 3720 8081
$$
AMS000
WWUS51 KRNK 252347
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
746 PM EDT SAT AUG 25 2007
VAC071-252356-
/O.EXP.KRNK.SV.W.0307.000000T0000Z-070825T2345Z/
GILES VA-
746 PM EDT SAT AUG 25 2007
...THE SEVERE THUNDERSTORM WARNING FOR GILES COUNTY EXPIRED AT 745 PM
EDT...
THE STORM HAS WEAKENED AND IS NO LONGER SEVERE...BUT WILL CONTINUE
TO PRODUCE HEAVY RAIN AND FREQUENT LIGHTNING.
TO REPORT SEVERE WEATHER...PLEASE CONTACT THE NATIONAL WEATHER
SERVICE IN BLACKSBURG AT...1...8 6 6...2 1 5...4 3 2 4.
LAT...LON 3731 8043 3718 8078 3719 8079 3715 8086
3717 8088 3719 8086 3719 8090 3728 8100
3739 8072 3739 8070 3747 8051
TIME...MOT...LOC 2321Z 237DEG 13KT 3720 8081
$$
AMSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 25, 3:40 PM EDT, 2 hours 47 minutes earlier.
Area forecast discussion, Aug 25, 3:40 PM EDT, 2 hours 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
340 PM EDT SAT AUG 25 2007
.SYNOPSIS...
A COOL FRONT IS MOVING SOUTHEAST ACROSS THE OHIO VALLEY. AS THE
FRONT APPROACHES EXPECT AN INCREASED THREAT OF SHOWERS AND
THUNDERSTORMS. THE FRONT IS EXPECTED TO STALL AND BECOME
STATIONARY OVER THE AREA...AND WILL BE THE FOCUS FOR SCATTERED
SHOWERS AND THUNDERSTORMS THROUGH EARLY NEXT WEEK.
&&
.NEAR TERM /THROUGH SUNDAY/...
HOT SFC TEMPS HAVE CONTRIBUTED TO STRONG INSTABILITY THIS
AFTERNOON. SBCAPES ARE APPROACHING 4000 J/KG NORTH OF LYH WHERE
SFC DEWPOINTS ARE POOLING IN THE L-M70S. CONVERGENCE OVER THE MTNS
IS PROVIDING THE LIFT NEED TO RELEASE THE INSTABILITY...SO WILL
HAVE TO MONITOR CLOSELY FOR DEVELOPMENT OF SVR DEEP CONVECTION.
LIKE YESTERDAY...ANY PARCEL THAT REACHES THE LFC IS HEADED TO THE
TOP OF THE ATMOSPHERE WITH VIGOR. GIVEN THE LARGE CAPE...MAIN
THREAT APPEARS TO BE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.
LARGE TEMP/DEWP SPREADS OF 30-40 DEGREES...WITH INVERTED V
STRUCTURE OF LOW LEVEL SOUNDING ENVIRONMENT WILL ALSO SUPPORT
MICROBURST TYPE WIND. MEAN WIND IS OUT OF THE SW AT 7KTS...SO
EXPECT A NE DRIFT TO THE INDIVIDUAL STORM CELLS.
ONCE WE GET PAST SUNSET...INSTABILITY SHOULD WANE. HOWEVER...APPROACH
OF FRONT IN THE OHIO VALLEY WILL LIKELY BE FOCUS FOR CONTINUED
THREAT OF SHRA/TSRA DURING THE OVERNIGHT AND INTO THE DAY SUNDAY. WILL
MAINTAIN AT LEAST CHC THREAT FOR OUR NW CWA OVERNIGHT AND AREAWIDE
SUNDAY. INCREASED CLOUD WILL HELP LESSEN THE IMPACT OF THE HEAT
SUNDAY BUT DEWPOINTS WILL CONTINUE TO REMAIN ELEVATED WITH MUGGY
CONDITIONS PERSISTING.
&&
.SHORT TERM /SUNDAY NIGHT THROUGH MONDAY NIGHT/...
ALTHOUGH BOUNDARY WILL BE IN A WEAKEND FORM EAST OF THE BLUE
RIDGE...AN ADDITIONAL DISTURBANCE WILL RIDGE NE ALONG IT INTO
MONDAY MORNING. THIS HAS BEEN A CONSISTENT SOLUTION OVER THE PAST
FEW DAYS...SO DID INCREASE TO LIKELY POPS IN THE SE CORNER OF THE CWA.
ON MONDAY...TRICKY TEMP AND CLOUD FORECAST AS A NE COMPONENT FROM
0-10KTS IS PROGGED UP TO H7 PER WRF MODEL SOUNDINGS AT LYH. MAV MOS
SEEMS WAY TOO WARM...AND THINKING WEDGE OF CLOUDS AND COOLER TEMPS
WILL EAT UP LYH...KEEPING THEM MUCH COOLER...AND FOLLOWED THE MET
AND FWC NUMBERS THERE. ROA COULD MAY BE COOLER THAN FORECAST IF
WEDGE GETS THAT FAR WEST...WHICH SEEMS POSSIBLE CONSIDERING THE
DEPTH OF THE FLOW. +20C H85 TEMPS RIGHT BACK INTO THE EXTREME SW
OF THE CWA...NEAR BLF...SO EXPECTING QUITE A MAX T GRID CONTRAST
FROM SW TO NE. THIS IS GOOD ENOUGH FOR SLT CHC POPS MOST PLACES ON
MONDAY. ALTHOUGH LYH MAY BREAK OUT WITH SOME SUN BY THE
AFTERNOON...THEY SHOULD SOCK RIGHT BACK IN OVERNIGHT WITH LOW
CLOUDS...CAUSING SMALL DIURNAL MONDAY AND MONDAY NIGHT IN THOSE
PARTS.
&&
.LONG TERM /TUESDAY THROUGH SATURDAY/...
OPERATIONAL GFS HAS BEEN DOING A FLIP FLOP TIMING A STRONG COLD
FRONT WHICH WILL PASS MID TO LATE WEEK. 0Z RUN WAS MUCH FASTER
THAN PREVIOUS RUNS AND SOME OTHER LONG RANGE GUIDANCE. THE LATEST
12Z GFS IS HINTING AT MORE OF A PREFRONTAL TROUGH...AS MOST OF THE
UPPER SUPPORT IS IN SOUTHEAST CANADA...WITH THE BULK OF THE COOLER
AIR SLOWER TO ARRIVE FROM THE OHIO VALLEY. 12Z GFS ALSO MORE
SIMILAR TO 0Z GFS ENSEMBLES...WHICH PLACE AOA +20C AT H85 OVER CWA
ON THURSDAY. THUS...DECIDED TO STAY CLOSE TO WHAT WAS ALREADY IN
THE GRIDS...UNTIL A BETTER MODEL CONSENSUS FORMS. ALSO...GFS HAS A
WELL KNOWN BIAS FOR PUSHING FRONTS THROUGH TOO FAST AT THIS
RANGE...ESPECIALLY WITH WHAT HAS BECOME A DOMINANT SE UPPER RIDGE
OVER THE PAST FEW WEEKS. THINK WE WILL SQUEAK IN ONE MORE HOT DAY
AHEAD OF THE COOLER AIR ON THURSDAY...BEFORE THE PATTERN CHANGES.
BEFORE THEN...WEAK BOUNDARY WILL BE LEFT OVER IN THE SE CWA ON
TUESDAY...RESPONSIBLE FOR SOME SHWRS AND STORMS. AS THE UPPER
RIDGE LEAKS BACK EAST...SW CWA WILL BE FIRST TO WARM TUES AND
WEDNESDAY. ALTHOUGH MODEL PROFILES ARE RATHER DRY...FELT INCLINED
TO LEAVE IN AT LEAST A SLT CHC POP ACROSS THE REGION...WITH COOLER
AIR ON NE WINDS TRYING TO HOLD ON WHILE SW WINDS BUILD HOT AIR
INTO THE SW PORTION OF THE CWA. THE COOLEST AIR IN SEVERAL
WEEKS...H85 TEMPS TOUCHING 10C?...SHOULD ARRIVE NEXT
WEEKEND...RIGHT IN TIME FOR THE BEGINNING OF METEOROLOGICAL FALL.
&&
.AVIATION /20Z SATURDAY THROUGH THURSDAY/...
SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP IN THE MOUNTAINS
THIS AFTERNOON AND PERSIST THROUGH SUNSET. ADDITIONAL TSTM
ACTIVITY WILL APPROACH FROM THE OHIO VALLEY...THREATENING THE TAF
SITES LATER TONIGHT AND SUNDAY. SFC FRONT THAT IS APPROACHING FROM
THE OHIO VALLEY IS EXPECTED TO STALL OVER THE AREA SUNDAY NIGHT
WITH BKN AREAS OF CLOUD COVER PERSISTING INTO EARLY NEXT WEEK.
FRONT WILL ALSO BE THE FOCUS FOR DIURNAL CYCLE OF SHRA/TSRA.
&&
.CLIMATE...
RECORD HIGH MINIMUM (WARMEST LOWS)
AUGUST 25TH AUGUST 26TH
ROANOKE 71/1978 70/1978
LYNCHBURG 71/1993 74/1903
DANVILLE 73/1968 72/1949
BLACKSBURG 66/1989 64/1959
BLUEFIELD 68/1975 69/1975
RECORD HIGHS
AUGUST 25TH AUGUST 26TH
ROANOKE 95/1993 98/1959
LYNCHBURG 100/1943 95/1900
DANVILLE 98/1998 98/1968
BLACKSBURG 90/1993 91/1993
BLUEFIELD 89/1995 87/1993
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...NONE.
NC...NONE.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KM
SHORT TERM...KM
LONG TERM...KM
AVIATION...PM
CLIMATE...Hazardous weather outlook, Aug 25, 4:45 AM EDT, 13 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 445 AM EDT SAT AUG 25 2007 NCZ001>003-018>020-VAZ007-009>020-022>024-032>035-WVZ042>045-260930- ASHE-ALLEGHANY NC-SURRY-WATAUGA-WILKES-YADKIN-TAZEWELL-SMYTH-BLAND- GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN- BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 445 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE EXPECTED AGAIN THIS AFTERNOON AND EVENING IN THE MOUNTAINS AND FOOTHILLS. INSTABILITY WILL BE HIGH... SO ANY STORMS THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA BY SUNDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE FRONT SUNDAY...AND STRONGER WIND FIELDS ALOFT MAY HELP PRODUCE DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE STORMS MOVING OVER SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ004>006-VAZ043>047-058-059-260930- STOKES-ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX- BUCKINGHAM-HALIFAX-CHARLOTTE- 445 AM EDT SAT AUG 25 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND EVENING IN THE PIEDMONT. INSTABILITY WILL BE HIGH... SO ANY STORMS THAT DEVELOP WILL LIKELY BE STRONG...AND A FEW OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE PENNY SIZED OR LARGER HAIL OR DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLOW MOVING COLD FRONT WILL PASS THROUGH THE AREA SUNDAY NIGHT. THUNDERSTORMS ARE EXPECTED TO BE MORE NUMEROUS AHEAD OF THE FRONT SUNDAY AFTERNOON INTO SUNDAY NIGHT...AND STRONGER WIND FIELDS ALOFT MAY HELP PRODUCE DAMAGING WIND GUSTS IN THE STRONGER STORMS. IN ADDITION...LOCALLY HEAVY DOWNPOURS ARE LIKELY...WITH MULTIPLE STORMS MOVING OVER SOME AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 25, 3:22 PM EDT, 3 hours 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 322 PM EDT SAT AUG 25 2007 NCZ001>003-018-019-VAZ007-009>020-022>024-032>035-WVZ042>045-252115- WATAUGA NC-WILKES NC-SURRY NC-ALLEGHANY NC-ASHE NC-GRAYSON VA- PATRICK VA-SMYTH VA-WYTHE VA-FLOYD VA-FRANKLIN VA-BLAND VA- TAZEWELL VA-MONTGOMERY VA-GILES VA-CRAIG VA-BOTETOURT VA-AMHERST VA- BATH VA-MERCER WV-MONROE WV-GREENBRIER WV-SUMMERS WV-CARROLL VA- PULASKI VA-ROANOKE VA-BEDFORD VA-ROCKBRIDGE VA-ALLEGHANY VA- 322 PM EDT SAT AUG 25 2007 ...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS EVENING... THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER THE MOUNTAINS BETWEEN NOW AND 8:00 PM THIS EVENING. THE HOT AFTERNOON TEMPERATURES ARE MAKING THE ATMOSPHERE VERY UNSTABLE...AND THIS WILL CONTRIBUTE TO POSSIBLE SEVERE THUNDERSTORM FORMATION. PENNY SIZE HAIL AND DAMAGING WIND GUSTS ARE POSSIBLE WITH THE STORMS THAT DEVELOP. PLEASE LISTEN TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR UPDATES ON THIS DEVELOPING SITUATION. 11
Local storm report, Aug 25, 4:49 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
449 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 PM HAIL CHECK 37.05N 80.18W
08/24/2007 E0.75 INCH FLOYD VA AMATEUR RADIO
0315 PM HAIL 2 NE JEFFERSON 36.44N 81.44W
08/24/2007 E1.00 INCH ASHE NC PUBLIC
HAILED FOR 20 MINUTES.
&&
RSTONEFISpecial weather statement, Aug 25, 5:03 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 503 PM EDT SAT AUG 25 2007 WVZ045-252200- GREENBRIER WV- 503 PM EDT SAT AUG 25 2007 AT 459 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES WEST OF RENICK TO 5 MILES NORTHWEST OF ALDERSON...MOVING EAST AT 10 MPH. THE LINE OF STRONG THUNDERSTORMS WILL BE NEAR...WILLIAMSBURG AT 510 PM EDT...TROUT AT 515 PM EDT...ASBURY AT 525 PM EDT...RENICK AT 535 PM EDT...FALLING SPRING...RENICK AT 540 PM EDT...RONCEVERTE...RONCEVERTE AT 550 PM EDT... WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THESE STORMS. STONEFIELD
Local storm report, Aug 25, 5:25 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
525 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL 1 NW DEEP GAP 36.24N 81.53W
08/24/2007 E0.50 INCH WATAUGA NC PUBLIC
&&
11Local storm report, Aug 25, 5:33 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
533 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM HAIL 1 NW DEEP GAP 36.24N 81.53W
08/25/2007 E0.25 INCH WATAUGA NC PUBLIC
0400 PM TSTM WND GST 1 NW DEEP GAP 36.24N 81.53W
08/25/2007 E40.00 MPH WATAUGA NC PUBLIC
&&
11Local storm report, Aug 25, 5:58 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
558 PM EDT SAT AUG 25 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL 7 NW LEWISBURG 37.87N 80.54W
08/25/2007 E0.75 INCH GREENBRIER WV TRAINED SPOTTER
HAILED FOR 10 MINUTES BEGINNING AT 515 AND LASTING UNTIL
525 PM.HAIL COVERED THE GROUND.
0510 PM HAIL 9 NW LEWISBURG 37.89N 80.57W
08/25/2007 E0.75 INCH GREENBRIER WV TRAINED SPOTTER
&&
11The office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 25, 6:00 PM EDT | Severe Thunderstorm Warning | RNK | Pulaski | 75 min |
| Aug 25, 7:15 PM EDT | Severe Thunderstorm Warning | RNK | Montgomery | 60 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.